MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Sweating (2444)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to the distributor, (b)(4) at (b)(4), the complainant reported, ".Insulin injected before dinner.The test was done and the gluc-o-meter throw a value of 170 mg/dl (she injects insulin again) and then experiences 'night sweats' therefore she makes the test again and the value is 70 mg/dl.She says, ".The gluc-o-meter never throws estables values." she says, ".She is on diet because of high cholesterol and a cancer patient." the reporter was not able to provide any further information regarding the reported event.Visual as well as chemical evaluation (by testing with control solution) of the returned glucose test strips revealed the strips to be compromised.The root cause could not be conclusively identified.A potential contributory root cause may be related to exposure of the test strips to extremes in temperature contrary to the storage and handling as indicated in label copy (ifu/package insert) this is further supported by the results of the retain strip testing which indicates the performance of the retain strips are within product specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Event or Problem Description
The complianant experienced 'night sweats' after administering addtional insulin.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prosopect street
waltham MA 02454
MDR Report Key6770615
Report Number3004193489-2017-00024
Device Sequence Number1615339
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/31/2017
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020215341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1